MAUDE Adverse Event Report: ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM

ROCHE DIAGNOSTICS SODIUM ELECTRODE; ELECTRODE, ION SPECIFIC, SODIUM
Catalog Number 21029371001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode in question was installed on 02-oct-2023.Its expiration date was not provided.The old na electrode has been in use since 08-may-2023 and had a lot number of 21524947.The cobas integra 400 plus serial number was (b)(6).The ise tubing was replaced on 16-aug-2023 as part of the preventive maintenance.Calibration and qc were within the expected ranges.There were no significant alarms observed on the day of sample testing.The provided pre-analytics information showed that the sample quality was good.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for unspecified patients' samples tested with sodium (na) assay on a cobas integra 400 plus analyzer compared to testing with the old na electrode that was previously in use.Only 1 patient's sample was re-tested and provided after the electrode replacement.At 08:56 a.M.The sample was tested multiple times on a different cobas integra 400 plus analyzer resulting in na values of 139.0 mmol/l, 139.2 mmol/l, 138.6 mmol/l, 138.6 mmol/l, 138.7 mmol/l, 138.6 mmol/l, 139.8 mmol/l, 138.7 mmol/l, 138.1 mmol/l.At 10:41 a.M.The sample was tested multiple times and the results were: 125.5 mmol/l, 126.1 mmol/l, 127.1 mmol/l, 126.8 mmol/l, and 125.7 mmol/l.The old electrode was re-installed and the sample was then repeated multiple times.At 11:54 a.M.The repeat results were: 141.5 mmol/l, 139.3 mmol/l, 140.1 mmol/l, 139.9 mmol/l, and 141.8 mmol/l.The result released to the patient and the physician was 139.0 mmol/l obtained from the other cobas integra 400 plus system.
 
Additional Manufacturer Narrative
The na electrode was replaced by a re-installed one.The workaround action (replacing the na electrode) resolved the issue.The investigation identified a degradation issue.The root cause was consistent with a component failure of a newly installed na electrode.

Brand Name
SODIUM ELECTRODE
Common Device Name
ELECTRODE, ION SPECIFIC, SODIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18072550
Report Number1823260-2023-03524
Device Sequence Number20773207
Product Code JGS
UDI-Device Identifier04015630032457
UDI-Public04015630032457
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K963627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21029371001
Device Lot Number21530547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Patient SexMale